A stroke survivor issues a warning to woman on birth control pills

May 13, 2019 - 6:59 pm
Categories: 

Kansas City, MO - May is National Stroke Awareness Month, making it the perfect time to learn the signs and risk factors. On July 25th, 2018 Angie Read Doyal awoke, unable to move her left side. It was early and she thought maybe her arm and leg was just asleep. She woke her husband by thrashing in the bed trying to get up, but she wasn't convinced there was a problem. Thankfully, her husband knew the signs.

"He said, "What is the matter with your voice?" He got up, turned on the light, and he said you know what, the left side of your face looks like it's melting off. I think you're having a stroke. I'm going to call 911. 

Doyal was taken to the hospital by ambulance. Doctors had to perform a clot retrieval surgery, removing one clot from her neck, the second from her brain. 

Doyal was just 46 years old at the time, and was in good health, she'd even run four marathons. The doctors say that her birth control pills were the likely cause of her stroke. According to Science Daily, birth control pills increase the risk 1.9 times, to 8.5 strokes per 100,000 women. 

Doyal was able to make a full and quick recovery after surgery. She's attributing her success to the quick response of her husband. She says if he wasn't there, she wouldn't have called 911. It's important to know the signs for yourself or someone else. Doyal says remember to  think F.A.S.T., F-facial droop, A-arm weakness, S-speech difficulty, and T-time to call 911. 

Comments ()